Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 394, NWS Jackson, MS

December 23, 2015Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2015, 5:15 PM CST for Sunflower County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 5:15 PM CST (23:15 UTC)
Expired
Dec 23, 2015, 5:30 PM CST
In force
15 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Sunflower County, MS

The radar

The Memphis radar (KNQA), 175 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 11:57 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS54 KJAN 232315
SVRJAN
MSC133-232345-
/O.NEW.KJAN.SV.W.0394.151223T2315Z-151223T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 545 PM CST

* AT 515 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER DREW...
  MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PARCHMAN AROUND 520 PM CST.
  ROME AROUND 525 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3379 9045 3372 9065 3390 9066 3399 9051
      3399 9045
TIME...MOT...LOC 2315Z 240DEG 47KT 3384 9056 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

17
2 follow-up statements
455 
WWUS54 KJAN 232325
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CST WED DEC 23 2015

MSC133-232345-
/O.CON.KJAN.SV.W.0394.000000T0000Z-151223T2345Z/
SUNFLOWER MS-
525 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR NORTHEASTERN SUNFLOWER COUNTY...

AT 525 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARCHMAN...
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SUNFLOWER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3379 9045 3378 9049 3397 9055 3399 9051
      3399 9045
TIME...MOT...LOC 2325Z 240DEG 47KT 3391 9042 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

17
785 
WWUS54 KJAN 232330
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CST WED DEC 23 2015

MSC133-232340-
/O.CAN.KJAN.SV.W.0394.000000T0000Z-151223T2345Z/
SUNFLOWER MS-
530 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUNFLOWER COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3379 9045 3378 9049 3397 9055 3399 9051
      3399 9045
TIME...MOT...LOC 2329Z 240DEG 47KT 3395 9034 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:13 PM CST, 2 minutes earlier.

Area forecast discussion, Dec 23, 5:13 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CST WED DEC 23 2015

.DISCUSSION...

TONIGHT THROUGH THURSDAY NIGHT...

THERE ARE TWO AREAS OF GREATER SEVERE WEATHER CONCERN AS WE GO
THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING.
THE PRIMARY CONCERN FOR SIGNFICANT SEVERE THREAT INCLUDING STRONG
TORNADOES CONTINUES TO BE OVER NORTHERN MS EXTENDING INTO EXTREME
NORTHERN PORTIONS OF THE ARKLAMISS. THERE MAY BE SOME OPPORTUNITY TO
START TRIMMING THE SIGNIFICANT THREAT AREA IN THE HWO/GRAPHIC SOON
AND WILL REASSESS SHORTLY AS THE GREATER THREAT LOOKS A BIT MORE
CONFINED NOW IN THE ARKLAMISS. IN CONTRAST TO EARLIER
THINKING...WARM ADVECTION WAS SUFFICIENT TO ERODE THE CAP ENOUGH FOR
DEEP CONVECTION IN THE PINE BELT REGION THIS AFTN AND THIS AREA HAS
RECENTLY BEEN A MORE ACTIVE STORM AREA. EXPECT THE SEVERE THREAT TO
LINGER IN THIS AREA AS WE GO INTO THE EARLY EVENING. ELSEWHERE...THE
THREAT FOR SEVERE WEATHER IS STEADILY DIMINISHING NOW THAT WE ARE
APPROACHING SUNSET AND THE WINDOW FOR MAX INSTABILITY IS BEGINNING TO
CLOSE.

AS WE GO THROUGH LATER TONIGHT AND INTO CHRISTMAS EVE...THE CHANCE
FOR SEVERE WEATHER THREAT WILL DIMINISH AS LIFT DECREASES AND LOW
LEVEL FLOW VEERS...BUT THERE MAY BE A GREATER CONCERN FOR LOCALLY
HEAVY RAINFALL AS MODELS HAVE BEEN SHOWING A SIGNAL FOR TRAINING
CONVECTION IN WHAT SHOULD BE MORE UNIDIRECTIONAL AND DEEP SOUTHWEST
FLOW. IT LOOKS LIKE ANY SUCH TRAINING WOULD OCCUR IN NARROW BANDS
AND CONFIDENCE IS VERY LOW ON WHERE THESE MIGHT SET UP OTHER THAN TO
SAY IT WOULD MOST LIKELY BE OVER CENTRAL INTO EASTERN MS. IN
ADDITION...THERE IS CONCERN FOR FOG POTENTIAL WHERE WINDS DECREASE
AND COOLING OF THE MOIST BOUNDARY LAYER TAKES PLACE...AND THIS SEEMS
TO BE SETTING UP FOR AREAS ALONG AND NW OF THE NATCHEZ TRACE PARKWAY.

GOING INT CHRISTMAS EVE NIGHT...LIFT AND INSTABILITY WILL START TO
RAMP UP OVER THE NORTHWEST HALF OF THE AREA AND WE SHOULD SEE THE
POTENTIAL FOR HEAVY RAINFALL SHIFT THERE LATE IN THE NIGHT. IN
FACT...FORECASTED STEEP MID/UPPER LEVEL LAPSE RATES ~7.5 DEG C/KM
AND SHIP VALUES NEAR 1.0 LOOK SUPPORTIVE OF HAIL POTENTIAL WITH
INITIAL CONVECTIVE DEVELOPMENT. THE POSSIBILITY OF HEAVY RAINFALL AND
AT LEAST A MARGINAL SEVERE THREAT WILL BE MONITORED CLOSELY FOR THE
NEXT FORECAST PACKAGE. /EC/

LONG TERM...FRIDAY THROUGH TUESDAY...FRIDAY MORNING OUR FLOW ALOFT
WILL BE BACKING TO THE SOUTH SOUTHWEST IN RESPONSE TO A DEEPENING
UPPER LEVEL TROUGH OVER THE WESTERN CONUS. SURFACE RIDGING FROM THE
ATLANTIC WILL BE NOSING BACK ACROSS THE GULF COAST STATES. THIS WILL
HELP THE OLD STALLED FRONTAL BOUNDARY TO CONTINUE MOVING BACK NORTH
AS A WARM FRONT AND SERVE AS A FOCUS FOR CONVECTION FRIDAY. THE WARM
FRONT IS EXPECTED TO BE NEAR THE HIGHWAY 82 CORRIDOR AT SUNRISE AND
BE JUST NORTHWEST OF OUR CWA BY NOON FRIDAY. THIS WILL PLACE
OUR WHOLE CWA BACK IN THE WARM SECTOR WITH PWATS GREATER THAN AN INCH
AND A HALF AND SURFACE DEW POINTS IN THE UPPER 60S TO LOWER 70S.
GREATEST POPS WL BE CARRIED OVER OUR NORTHWEST ZONES FRIDAY BUT
THERE WL BE A CHANCE FOR RAIN AREAWIDE DURING THE HEAT OF THE DAY.
AFTERNOON HIGHS WILL BE MUCH WARMER THAN NORMAL TOPPING OUT FROM THE
MID 70S NORTH TO THE LOWER 80S SOUTH. NORMAL HIGHS RUN FROM THE
LOWER 50S NORTH TO THE LOWER 60S SOUTH. THE DEEPENING UPPER LEVEL
TROUGH OVER THE WESTERN CONUS WILL CLOSE OFF OVER THE DESERT
SOUTHWEST BY NOON SATURDAY AND SWING EAST TO THE TEXAS BIG BEND
REGION BY NOON SUNDAY. MODELS STILL DIFFER WITH THE TRACK OF THE
CLOSED LOW SUNDAY THROUGH TUESDAY WITH THE GFS BEING THE MOST
PROGRESSIVE AND FASTEST BRINGING THE ASSOCIATED COLD FRONT ACROSS
OUR CWA SUNDAY NIGHT. THE ECMWF IS THE SLOWEST WITH THE CLOSED LOW
AND BRINGS THE ASSOCIATED COLD FRONT THROUGH OUR CWA MONDAY NIGHT.
HAVE GONE CLOSER TO THE CANADIAN THROUGH SUNDAY AND MAINTAINED SOME
CONTINUITY FROM THE PREVIOUS FORECAST WITH MONDAY BEING THE FROPA
AND MAIN RAIN DAY. MUCH WARMER THAN NORMAL TEMPERATURES WITH MOSTLY
DIURNALLY DRIVEN RAIN CHANCES ARE EXPECTED THROUGH THE WEEKEND.
IT APPEARS THERE WILL BE A CHANCE OF SEVERE STORMS OVER OUR CWA
MONDAY ALONG AND AHEAD OF THE FRONT. COOLER AND MUCH DRIER AIR
IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  77  67  79 /  48  61  62  49
MERIDIAN      68  77  66  79 /  63  62  62  43
VICKSBURG     57  77  67  79 /  28  48  62  57
HATTIESBURG   69  78  67  81 /  57  75  37  30
NATCHEZ       61  78  69  80 /  27  50  57  44
GREENVILLE    56  74  62  76 /  25  18  51  83
GREENWOOD     58  77  65  78 /  47  21  62  79

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/22/DL/
Hazardous weather outlook, Dec 23, 4:16 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CST WED DEC 23 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>041-242230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-
416 PM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS ARE EXPECTED...WITH A COUPLE OF STRONG
TORNADOES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS...AND HAIL UP
TO GOLF BALL SIZE IS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023-025-MSZ042>057-242230-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
416 PM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

TORNADOES
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS ARE EXPECTED...WITH THE POTENTIAL TO PRODUCE
TORNADOES...DAMAGING WIND GUSTS...AND HAIL UP TO GOLF BALL SIZE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-026-MSZ058>066-072>074-242230-
CATAHOULA-CONCORDIA-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
416 PM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE POTENTIAL TO PRODUCE
TORNADOES...DAMAGING WIND GUSTS...AND HAIL UP TO QUARTER SIZE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 23, 4:13 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CST WED DEC 23 2015

ARZ075-232245-
CHICOT AR-
413 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY UNTIL
445 PM CST...

AT 412 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DERMOTT...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CHICOT
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3353 9135 3353 9133 3352 9132 3352 9125
      3356 9124 3348 9120 3345 9123 3344 9123
      3344 9122 3343 9121 3336 9136 3347 9146
      3355 9145 3356 9144 3356 9135
TIME...MOT...LOC 2212Z 233DEG 35KT 3349 9135

17
Local storm report, Dec 23, 4:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     DREW                    33.81N 90.53W
12/23/2015                   SUNFLOWER          MS   EMERGENCY MNGR

            POWER LINE DOWN IN TOWN.

&&

CME
Local storm report, Dec 23, 4:40 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      LAUREL                  31.69N 89.14W
12/23/2015                   JONES              MS   EMERGENCY MNGR

            I-59 EXIT RAMP AT 16TH AVE UNDER WATER AND CARS ARE
            STALLED.

&&

CME
Special weather statement, Dec 23, 4:48 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CST WED DEC 23 2015

MSZ058-232330-
CLARKE MS-
448 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARKE COUNTY UNTIL 530
PM CST...

AT 448 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GOODWATER...OR 9 MILES SOUTH OF QUITMAN...MOVING NORTHEAST AT 40
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DE SOTO AROUND 455 PM CST.
  QUITMAN AROUND 500 PM CST.
  CRANDALL AROUND 510 PM CST.
  SYKES AROUND 515 PM CST.
  SNELL AROUND 525 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHUBUTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3195 8847 3185 8867 3183 8882 3194 8891
      3222 8851 3223 8843
TIME...MOT...LOC 2248Z 235DEG 34KT 3191 8878

BYB
Local storm report, Dec 23, 4:55 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      ELLISVILLE              31.60N 89.21W
12/23/2015                   JONES              MS   EMERGENCY MNGR

            PARTS OF WASHINGTON AND DUVALL STREETS ARE UNDER WATER.

&&

CME
Special weather statement, Dec 23, 5:00 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CST WED DEC 23 2015

MSZ018-019-232330-
BOLIVAR MS-SUNFLOWER MS-
500 PM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES UNTIL 530 PM CST...

AT 500 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER RENOVA...OR OVER CLEVELAND...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DREW AROUND 510 PM CST.
  PARCHMAN AND ROME AROUND 520 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MERIGOLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHWESTERN
MISSISSIPPI.

LAT...LON 3399 9045 3381 9045 3366 9075 3381 9087
      3399 9064
TIME...MOT...LOC 2300Z 240DEG 47KT 3378 9074

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 7:01 PM CSTSpecial Weather StatementJANAdams44 min
Dec 23, 6:14 AM CSTSevere Thunderstorm WarningJANAttala, Holmes, Yazoo26 min
Dec 23, 7:25 AM CSTSpecial Weather StatementJANMarion35 min
Dec 23, 7:45 AM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar60 min
Dec 23, 9:08 AM CSTSpecial Weather StatementJANClarke37 min
Dec 23, 1:12 PM CSTSpecial Weather StatementJANForrest48 min
Dec 23, 1:42 PM CSTSevere Thunderstorm WarningJANJones33 min
Dec 23, 1:54 PM CSTSpecial Weather StatementJANLawrence36 min
Dec 23, 2:17 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson43 min
Dec 23, 2:26 PM CSTSpecial Weather StatementJANWashington34 min
Dec 23, 2:30 PM CSTTornado WarningJANSimpson, Smith60 min
Dec 23, 2:34 PM CSTSpecial Weather StatementJANBolivar26 min
Dec 23, 2:42 PM CSTSevere Thunderstorm WarningJANBolivar22 min
Dec 23, 2:58 PM CSTTornado WarningJANBolivar17 min
Dec 23, 3:27 PM CSTTornado WarningJANBolivar, Washington63 min
Dec 23, 3:33 PM CSTSevere Thunderstorm WarningJANSunflower42 min
Dec 23, 3:38 PM CSTTornado WarningJANNewton16 min
Dec 23, 3:46 PM CSTSpecial Weather StatementJANJones, Lamar29 min
Dec 23, 3:53 PM CSTSevere Thunderstorm WarningJANJones67 min
Dec 23, 3:57 PM CSTSpecial Weather StatementJANSmith48 min
Dec 23, 4:04 PM CSTFlash Flood WarningJANJones3 hr
Dec 23, 4:48 PM CSTSpecial Weather StatementJANClarke42 min
Dec 23, 5:00 PM CSTSpecial Weather StatementJANBolivar30 min
Dec 23, 5:09 PM CSTTornado WarningJANClarke24 min
Dec 23, 5:29 PM CSTFlash Flood WarningJANClarke3 hr
Dec 23, 5:37 PM CSTSpecial Weather StatementJANClarke23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.